×

zbMATH — the first resource for mathematics

Decomposition of positive definite functions defined on a neighbourhood of the identity. (English) Zbl 0626.43006
Let V be a symmetric open neighbourhood of the identity of a topological group G. We show that every positive definite function f on v can be written as \(f=f_ c+f_ s\) where \(f_ c\) and \(f_ s\) are positive definite functions on V, \(f_ c\) is continuous and \(f_ s\) averages to zero. If G is locally compact with Haar measure \(m_ G\) and f is \(m_ G\)-measurable then \(f_ s=0\), \(m_ G\)-almost everywhere.

MSC:
43A35 Positive definite functions on groups, semigroups, etc.
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Artjomenko, A. P.: Hermitian-positive functions and positive functionals (Russian). Dissertation. Odessa State University. 1994. Publ. in:Teor. Funkciî, Funkcional. Anal. i Prilo?en.41, 1-16 (1983).
[2] Devinatz, A.: On the extensions of positive definite functions. Acta Math.102, 109-134 (1959). · Zbl 0100.10601
[3] Dunford, N., Schwartz, J.: Linear Operators, Part I. New York: Interscience. 1958. · Zbl 0084.10402
[4] Hewitt, E., Ross, K. A.: Abstract Harmonic Analysis. II. Berlin-Heidelberg-New York: Springer. 1970. · Zbl 0213.40103
[5] Krein, M. G.: Sur le problème du prolongement des fonctions hermitiennes positives et continues. Dokl. Akad. Nauk. SSSR,26, 17-22 (1940). · Zbl 0022.35302
[6] Krein, M. G.: Measurable Hermitian-positive functions (Russian). Mat. Zametki23, 79-89 (1978). English translation: Math. Notes.23, 45-50 (1978).
[7] De Leeuw, K., Glicksberg, I.: The decomposition of certain group representations. J. Analyse Math.15, 135-192 (1965). · Zbl 0166.40202
[8] De Leeuw, K., Glicksberg, I.: Applications of almost periodic compactifications. Acta Math.105, 63-97 (1961). · Zbl 0104.05501
[9] Rudin, W.: The extension problem for positive definite functions. Ill. J. Math.7 (3), 532-539 (1963). · Zbl 0114.31003
[10] Sasvári, Z.: The extension problem for measurable positive definite functions. Math. Z.191, 475-478 (1986). · Zbl 0576.28005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.